Alert archive / Indiana / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 40, NWS Indianapolis, IN

March 14, 20244 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 14, 2024, 9:15 PM EDT for 4 counties in Indiana. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 14, 2024, 9:15 PM EDT (01:15 UTC)
Expired
Mar 14, 2024, 9:46 PM EDT
In force
31 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Brown County, IN, Johnson County, IN, Monroe County, IN, Morgan County, IN

The radar

The Indianapolis radar (KIND), 42 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 9:16 PM EDTTSTM WND DMG2 Ne Ellettsville, INCorrects previous tstm wnd dmg report from 2 NE Ellettsville. Several large tree limbs snapped. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 5:13 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2024-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2024-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

739 
WUUS53 KIND 150115
SVRIND
INC013-081-105-109-150200-
/O.NEW.KIND.SV.W.0040.240315T0115Z-240315T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
915 PM EDT Thu Mar 14 2024

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Northern Monroe County in south central Indiana...
  Morgan County in central Indiana...
  Western Johnson County in central Indiana...
  Brown County in south central Indiana...

* Until 1000 PM EDT.

* At 915 PM EDT, severe thunderstorms were located along a line
  extending from 8 miles northwest of Martinsville to 7 miles
  northwest of Bloomington, moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Bloomington, Greenwood, Franklin, Martinsville, Mooresville,
  Nashville, Ellettsville, New Whiteland, Whiteland, Bargersville,
  Brooklyn, Princes Lakes, Trafalgar, Monrovia, Morgantown, Paragon,
  Stinesville, Bethany, Peoga, and Lake Lemon.

This includes Interstate 70 near mile marker 52.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

A Tornado Watch remains in effect until midnight EDT for central,
south central and west central Indiana.

&&

LAT...LON 3918 8668 3936 8665 3935 8663 3944 8663
      3958 8661 3959 8607 3935 8607 3934 8608
      3906 8608
TIME...MOT...LOC 0115Z 277DEG 38KT 3951 8653 3924 8661 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Nield
4 follow-up statements
934 
WWUS53 KIND 150124
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
924 PM EDT Thu Mar 14 2024

INC013-081-105-109-150200-
/O.CON.KIND.SV.W.0040.000000T0000Z-240315T0200Z/
Monroe IN-Morgan IN-Johnson IN-Brown IN-
924 PM EDT Thu Mar 14 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHERN MONROE...EASTERN MORGAN...WESTERN JOHNSON AND BROWN
COUNTIES...

At 923 PM EDT, severe thunderstorms were located along a line
extending from near Martinsville to near Bloomington, moving east at
45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Bloomington, Greenwood, Franklin, Martinsville, Mooresville,
Nashville, Ellettsville, New Whiteland, Whiteland, Bargersville,
Brooklyn, Princes Lakes, Trafalgar, Monrovia, Morgantown, Bethany,
Peoga, Lake Lemon, Beanblossom, and Gnaw Bone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight EDT for central and
south central Indiana.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3920 8662 3939 8653 3958 8649 3959 8607
      3935 8607 3934 8608 3910 8608
TIME...MOT...LOC 0123Z 275DEG 38KT 3950 8643 3923 8651 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Nield
928 
WWUS53 KIND 150132
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
932 PM EDT Thu Mar 14 2024

INC013-081-105-109-150200-
/O.CON.KIND.SV.W.0040.000000T0000Z-240315T0200Z/
Monroe IN-Morgan IN-Johnson IN-Brown IN-
932 PM EDT Thu Mar 14 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHEASTERN MONROE...EASTERN MORGAN...WESTERN JOHNSON AND BROWN
COUNTIES...

At 931 PM EDT, severe thunderstorms were located along a line
extending from 8 miles northeast of Martinsville to 6 miles west of
Nashville, moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Greenwood, Franklin, Martinsville, Mooresville, Nashville, New
Whiteland, Whiteland, Bargersville, Brooklyn, Princes Lakes,
Trafalgar, Morgantown, Bethany, Peoga, Lake Lemon, Beanblossom, Gnaw
Bone, Centerton, Stone Head, and Unionville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight EDT for central and
south central Indiana.

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3917 8646 3938 8642 3958 8639 3959 8607
      3935 8607 3934 8608 3910 8608
TIME...MOT...LOC 0131Z 274DEG 43KT 3949 8628 3922 8636 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Nield
101 
WWUS53 KIND 150139
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
939 PM EDT Thu Mar 14 2024

INC105-150148-
/O.CAN.KIND.SV.W.0040.000000T0000Z-240315T0200Z/
Monroe IN-
939 PM EDT Thu Mar 14 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight EDT for central and
south central Indiana.

LAT...LON 3915 8636 3934 8637 3954 8625 3959 8607
      3935 8607 3934 8608 3910 8608
TIME...MOT...LOC 0138Z 277DEG 38KT 3948 8622 3921 8630 

$$

INC013-081-109-150200-
/O.CON.KIND.SV.W.0040.000000T0000Z-240315T0200Z/
Morgan IN-Johnson IN-Brown IN-
939 PM EDT Thu Mar 14 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR SOUTHEASTERN MORGAN...WESTERN JOHNSON AND BROWN COUNTIES...

At 938 PM EDT, severe thunderstorms were located along a line
extending from 8 miles west of Franklin to near Nashville, moving
east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Greenwood, Franklin, Nashville, New Whiteland, Whiteland,
Bargersville, Princes Lakes, Trafalgar, Morgantown, Peoga, Helmsburg,
Beanblossom, Gnaw Bone, Yellowwood Lake, Spearsville, and Stone Head.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight EDT for central and
south central Indiana.

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3915 8636 3934 8637 3954 8625 3959 8607
      3935 8607 3934 8608 3910 8608
TIME...MOT...LOC 0138Z 277DEG 38KT 3948 8622 3921 8630 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Nield
880 
WWUS53 KIND 150146
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
946 PM EDT Thu Mar 14 2024

INC013-081-109-150156-
/O.CAN.KIND.SV.W.0040.000000T0000Z-240315T0200Z/
Morgan IN-Johnson IN-Brown IN-
946 PM EDT Thu Mar 14 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORGAN...WESTERN
JOHNSON AND BROWN COUNTIES IS CANCELLED...

The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been cancelled.  However, heavy rain is still possible with these
thunderstorms.

A Tornado Watch remains in effect until midnight EDT for central and
south central Indiana.

LAT...LON 3915 8636 3934 8637 3954 8625 3959 8607
      3935 8607 3934 8608 3910 8608
TIME...MOT...LOC 0145Z 277DEG 38KT 3947 8612 3920 8620 

$$

Nield

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 8:45 PM EDT, 30 minutes earlier. Its key messages:

  • Potential to see severe weather develop this evening intothe early overnight hours.
  • Breezy during daytime Saturday-Monday, gusts at least 20-30 mph
  • Much colder early week, hard freeze expected Monday Night
Area forecast discussion, Mar 14, 8:45 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
845 PM EDT Thu Mar 14 2024

.KEY MESSAGES...

- Potential to see severe weather develop this evening intothe
  early overnight hours.

- Breezy during daytime Saturday-Monday, gusts at least 20-30 mph

- Much colder early week, hard freeze expected Monday Night

&&

.MESOSCALE UPDATE...
Issued at 845 PM EDT Thu Mar 14 2024

Active atmosphere across Central Indiana this evening, and the
is poised to persist. Diving deeper into the atmospheric conditions
shows the strongest atmospheric instability still focused northeast
of Indy Metro where the gradient of 0-3km helicity is in excess of
250 m2/s2 but the winds have veered marginally which should allow
the helicity to be slightly on the decline over the next hour or
two. This should allow a few of the stronger updrafts to possibly
produce an isolated tornado; however, the larger concern remains on
large hail and damaging winds as a threat. Hodographs compared from
IND to ILN suggests a more favorable environment further east, which
could also support the earlier indication that Central Indiana is
seeing the gradient shift east and on a decline for helicity.

Aircraft data into IND indicates the speed layer within the 825-
700mb layer. Once parcels reach this layer though the potential
energy remains available, with MUCAPE around 1000J/Kg. That being
said the trend has been downward in time. Mid-Lvl lapse rates
continue to be supportive downstream of the line of convection, so
if convection can catch-up to this unstable environment large hail
could still be a concern.

Beyond the convective concerns hydro is equally a concern given the
forward propagation of the convection and juicy environment.
Moisture transport in the mid-lvls is poised to persist along and
downstream of the current line of convection in Central Indiana.

&&

.SHORT TERM (This evening through Friday)...
Issued at 300 PM EDT Thu Mar 14 2024

Quiet weather conditions are expected over the next hour or two
across the area due to mesoscale subsidence behind the QLCS which
moved through earlier in the day. ACARS soundings show a weak cap
just above 850mb from the subsidence. While this is currently
inhibiting convection, low-level theta-e advection ahead of an
advancing cold front and daytime heating will erode the cap. A
additional convection is expected to initiate around the 4-5pm period
this afternoon. Moderate instability up to 2500 J/KG of MLCAPE and
strong effective bulk-shear will be supportive for supercells this
evening. Damaging wind gusts, large to very large hail, and isolated
tornadoes are possible with these storms. In addition, training
storms could lead to localized flooding.

Upscale growth is likely during the evening and storms should
gradually move southeast. The threat for severe weather should
quickly begin to diminish around midnight as the better instability
shift south. Scattered showers and storms are still likely to
continue south of I-70 through the late overnight hours due to how
slow the cold front is moving.

By Friday morning, look for the front to be in the process of
exiting the area. Showers may still be ongoing over southern
counties along and just ahead of the cold front. Other than morning
showers across the south, surface high pressure building in will
provide quiet weather conditions for the end of the work week. Look
for clouds to quickly clear during the afternoon once drier air
filters in. This will provide some slight warming. However, cloud
cover early in the day combined with cold air advection should
greatly limit diurnal heating. Highs will range from the low to mid
50s.

&&

.LONG TERM (Friday night through Thursday)...
Issued at 305 PM EDT Thu Mar 14 2024

Friday night through Sunday...

Essentially dry and breezy conditions will be the rule through this
weekend as the region transitions to at least a brief colder pattern.
Cooler high pressure centered over the Rockies will build eastward
into the region...although the more distinct feature will be a
rather potent cyclone sliding east across southern Canada, fueled by
a stronger late-winter upper trough plunging down the Upper Midwest
on Saturday.
Associated stronger, yet moisture-starved cold front to cross the
CWA around Saturday evening.  Wind gusts should peak during daylight
hours around 20-30 mph each day, both from the SW ahead of the
boundary SAT... and then from more WNW/NW directions through early
next week.

Monday through Thursday...

Mainly dry conditions will be the rule through most of the next
workweek as rather broad Canadian surface high pressure progresses
from the northern Plains to the Gulf coast by the mid-week.  This
ridge will suppress most Gulf moisture while upper forcing is
limited to a deeper/more amplified trough that will cross the
Midwest Monday...before a broad zonal pattern takes over while
slowly see-sawing from chilly northwesterly to more seasonable
westerly flow.

While guidance is continuing to show at least a 24-hour period
around the Monday timeframe with H850 temperatures below the
critical negative 8 degrees level to initiate convective snow
showers...recent trends are favoring less-organized forcing so have
removed slight chance POPs for time being...although wet snow
flurries will certainly be possible, especially over the region's
northeastern half which will be downwind of flow off of southern
Lake Michigan.  Passing weak waves embedded in the arriving zonal
pattern around the Tuesday timeframe will favor variable cloudiness
with ceilings more likely over northern portions of the Midwest.

Readings will be mainly near to slightly below normal past what
should be a chillier day Monday with highs in mainly the 35-40F
range under the passing trough.  And what should be widespread 25-
30F minimums both Sunday night and Monday night.  Any early
vegetation would be at risk during pre-dawn hours, although
sustained winds of at least 5-10 mph would at least discourage frost
formation.

Chances for what may be more conversational/light rain return around
the Thursday timeframe as the overall split upper flow supports a
weak southern wave lifting towards the region from the southern
Plains.
Staunch zonal flow along the northern CONUS should prevent the ridge-
building that has lead to frequent unseasonably mild conditions over
the past month...with instead slight moderation only allowing highs
in the 50s across the CWA Wednesday and Thursday.

&&

.AVIATION (00Z TAF Issuance)...
Issued at 638 PM EDT Thu Mar 14 2024

Impacts:

- SW winds sustained to 30 knots, gusts to 50 knots and hail
  to an inch and larger possible in thunderstorms this evening

- MVFR and brief IFR conditions also possible in thunderstorms
  this evening

Discussion:

Strong and severe thunderstorms will continue to develop this
evening, especially near and south of a front that will move
southeast across the terminals tonight. There will be lingering
showers and possibly weaker thunderstorms the remainder of the night
with MVFR conditions possible. Finally, the threat for convection
will end Friday morning, but MVFR ceilings may linger in the wake of
the front.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

MESOSCALE...Beach
SHORT TERM...Melo
LONG TERM...AGM
AVIATION...MK
Hazardous weather outlook, Mar 14, 3:42 PM EDT, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
342 PM EDT Thu Mar 14 2024

INZ021-028>031-035>049-051>057-060>065-067>072-151945-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
342 PM EDT Thu Mar 14 2024

This Hazardous Weather Outlook is for Central Indiana.

.DAY ONE...Through Tonight.

Numerous thunderstorms will occur across central Indiana through
tonight. The best chance for severe potential will be between 500
PM and 100 AM EDT. Damaging winds, large hail, tornadoes, and
flooding are all possible.

While storm motion may vary at times through tonight, overall
motion to the east around 45-55 mph is expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated thunderstorms may linger early Friday, especially across
southeast portions of central Indiana. Severe storms are not
expected.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation is likely sometime this evening after 500 PM
EDT.

&&

This product in graphical format...along with other weather...
hydrological and climate information...at:

http://www.weather.gov/erh/ghwo?wfo=ind
http://www.weather.gov/ind

AGM

In the hours before

Special weather statement, Mar 14, 8:26 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
826 PM EDT Thu Mar 14 2024

INZ046-047-054-055-150100-
Johnson IN-Morgan IN-Hendricks IN-Marion IN-
826 PM EDT Thu Mar 14 2024

...A strong thunderstorm will impact portions of northeastern Morgan,
northwestern Johnson, southern Hendricks and southwestern Marion
Counties through 900 PM EDT
...

At 825 PM EDT, Doppler radar was tracking a strong thunderstorm over
Plainfield, or 15 miles southwest of Indianapolis, moving east at 45
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Indianapolis, Greenwood, Plainfield, Beech Grove, Speedway,
Mooresville, Southport, Monrovia, Clayton, Homecroft, Amo, Monument
Circle, Indianapolis Int'l Airport, and Camby.

This includes the following highways...
 Interstate 65 between mile markers 97 and 113.
 Interstate 70 between mile markers 53 and 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight EDT for central
Indiana.

&&

LAT...LON 3958 8660 3968 8662 3980 8610 3958 8603
TIME...MOT...LOC 0025Z 257DEG 39KT 3966 8639

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

ME
Local storm report, Mar 14, 8:35 PM EDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
835 PM EDT Thu Mar 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     Hail             4 E Crawfordsville      40.05N 86.81W
03/14/2024  E1.00 inch       Montgomery         IN   Emergency Mngr

            Reports 1.00 inch hail across Montgomery
            County from EMA and at I-74 and SR-32.

&&

AGM
Local storm report, Mar 14, 8:41 PM EDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
841 PM EDT Thu Mar 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     Tstm Wnd Dmg     1 WNW Selma             40.19N 85.29W
03/14/2024                   Delaware           IN   Public

            Damage to homes and trees. Possible tornado.
            Time estimated from radar.

&&

AGM
Local storm report, Mar 14, 8:46 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
846 PM EDT Thu Mar 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     Flood            Indiana State Universit 39.47N 87.41W
03/14/2024                   Vigo               IN   Amateur Radio

            Flooding on residential roads in Terre Haute
            from heavy thunderstorm rainfall.

&&

AGM
Special weather statement, Mar 14, 8:46 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
846 PM EDT Thu Mar 14 2024

INZ045-052>054-150130-
Clay IN-Owen IN-Morgan IN-Putnam IN-
846 PM EDT Thu Mar 14 2024

...Strong thunderstorms will impact portions of western Morgan,
northeastern Clay, northern Owen and southern Putnam Counties through
930 PM EDT...

At 845 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 9 miles southeast of Brazil, or 20 miles east of Terre
Haute, moving east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Brazil, Cloverdale, Monrovia, Knightsville, Gosport, Paragon,
Harmony, Center Point, Bowling Green, Quincy, Belle Union,
Patricksburg, Reelsville, Little Point, Eminence, Cagles Mill Lake,
and Devore.

This includes Interstate 70 between mile markers 23 and 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight EDT for south
central, central and west central Indiana.

&&

LAT...LON 3960 8647 3935 8646 3934 8663 3936 8665
      3934 8666 3933 8666 3934 8668 3933 8669
      3929 8710 3954 8713
TIME...MOT...LOC 0045Z 258DEG 36KT 3942 8699

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Nield
Local storm report, Mar 14, 8:54 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
854 PM EDT Thu Mar 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     Tornado          Winchester              40.17N 84.98W
03/14/2024                   Randolph           IN   Amateur Radio

            Wind damage in Winchester. Pictures videos
            and reports suggest likely tornado. Not
            confirmed. Time estimated from radar.

&&

AGM

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 8:02 PM EDTSevere Thunderstorm WarningINDHamilton, Madison43 min
Mar 14, 8:03 PM EDTTornado Warning Tornado observedConsiderable damage threatINDRandolph22 min
Mar 14, 8:08 PM EDTSevere Thunderstorm WarningINDHenry, Madison37 min
Mar 14, 8:17 PM EDTSevere Thunderstorm WarningINDClay, Montgomery, Owen, Parke, Putnam, Vigo28 min
Mar 14, 8:18 PM EDTAreal Flood AdvisoryINDBoone, Hamilton3 hr
Mar 14, 8:21 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Madison, Marion24 min
Mar 14, 8:26 PM EDTSpecial Weather StatementINDMarion34 min
Mar 14, 8:29 PM EDTTornado WarningINDHenry31 min
Mar 14, 8:33 PM EDTAreal Flood AdvisoryINDClay, Owen, Parke, Putnam, Vigo3 hr
Mar 14, 8:37 PM EDTSevere Thunderstorm WarningINDJohnson, Marion, Morgan38 min
Mar 14, 8:38 PM EDTSevere Thunderstorm WarningINDVigo34 min
Mar 14, 8:42 PM EDTSevere Thunderstorm WarningINDHendricks, Marion, Morgan27 min
Mar 14, 8:46 PM EDTSpecial Weather StatementINDOwen44 min
Mar 14, 8:52 PM EDTSevere Thunderstorm WarningINDSullivan38 min
Mar 14, 8:53 PM EDTSevere Thunderstorm WarningINDClay, Monroe, Morgan, Owen, Putnam41 min
Mar 14, 8:57 PM EDTTornado WarningINDMonroe, Owen19 min
Mar 14, 9:02 PM EDTAreal Flood AdvisoryINDClay, Hendricks, Morgan, Owen, Putnam3 hr
Mar 14, 9:14 PM EDTAreal Flood AdvisoryINDHenry, Madison, Randolph3 hr
Mar 14, 9:19 PM EDTSevere Thunderstorm WarningINDClay, Daviess, Greene, Knox, Owen, Sullivan56 min
Mar 14, 9:29 PM EDTSevere Thunderstorm Warning Considerable damage threatINDJohnson, Shelby28 min
Mar 14, 9:30 PM EDTSevere Thunderstorm WarningINDDaviess, Knox60 min
Mar 14, 9:40 PM EDTTornado WarningINDKnox35 min
Mar 14, 9:46 PM EDTSevere Thunderstorm WarningINDDecatur, Rush, Shelby12 min
Mar 14, 10:02 PM EDTAreal Flood AdvisoryINDDaviess, Greene, Knox, Sullivan3 hr
Mar 14, 10:07 PM EDTSevere Thunderstorm WarningINDGreene, Lawrence, Martin, Monroe38 min
Mar 14, 10:26 PM EDTSevere Thunderstorm WarningINDDaviess, Martin34 min
Mar 14, 10:33 PM EDTTornado WarningINDDaviess, Martin27 min
Mar 14, 10:54 PM EDTSpecial Weather StatementINDJackson, Jennings51 min
Mar 14, 11:31 PM EDTRiver Flood WarningINDDelaware, Randolph16 hr
Mar 15, 11:33 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren5 days
Mar 15, 11:33 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo5 days

Nearby

Severe Thunderstorm Warnings in Indiana, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.